zbMATH — the first resource for mathematics

Orthogonal projection regularization operators. (English) Zbl 1124.65043
The authors propose Tikhonov regularization operators of the form \(L = I - W W^T\), with \(W^T W = I\) and easy to be computed. They successfully apply these constructions to iterative and singular value decomposition-based methods. Numerical examples are presented for first kind integral equations and image restoration problems.

65F22 Ill-posedness and regularization problems in numerical linear algebra
65F20 Numerical solutions to overdetermined systems, pseudoinverses
45B05 Fredholm integral equations
65R20 Numerical methods for integral equations
94A08 Image processing (compression, reconstruction, etc.) in information and communication theory
PDF BibTeX Cite
Full Text: DOI
[1] Björck, Å.: Numerical Methods for Least Squares Problems. SIAM, Philadelphia (1996) · Zbl 0847.65023
[2] Calvetti, D., Lewis, B., Reichel, L.: On the choice of subspace for iterative methods for linear discrete ill-posed problems. Int. J. Appl. Math. Comput. Sci. 11, 1069–1092 (2001) · Zbl 0994.65043
[3] Calvetti, D., Reichel, L.: Tikhonov regularization of large linear problems. BIT 43, 263–283 (2003) · Zbl 1038.65048
[4] Eldén, L.: Algorithms for the regularization of ill-conditioned least squares problems. BIT 17, 134–145 (1977) · Zbl 0362.65105
[5] Eldén, L.: A weighted pseudoinverse, generalized singular values, and constrained least squares problems. BIT 22, 487–501 (1982) · Zbl 0509.65019
[6] Engl, H.W., Hanke, M., Neubauer, A.: Regularization of Inverse Problems. Kluwer, Dordrecht (1996) · Zbl 0859.65054
[7] Golub, G.H., von Matt, U.: Tikhonov regularization for large scale problems. In: Golub, G.H., Lui, S.H., Luk, F., Plemmons, R. (eds.) Workshop on Scientific Computing, pp. 3–26. Springer, New York (1997) · Zbl 0927.65058
[8] Hanke, M.: Conjugate Gradient Type Methods for Ill-Posed Problems. Longman, Essex (1995) · Zbl 0830.65043
[9] Hanke, M., Hansen, P.C.: Regularization methods for large-scale problems. Surv. Math. Ind. 3, 253–315 (1993) · Zbl 0805.65058
[10] Hansen, P.C.: Regularization tools: a Matlab package for analysis and solution of discrete ill-posed problems. Numer. Algorithms 6, 1–35 (1994) (Software is available in Netlib at the web site http://www.netlib.org ) · Zbl 0789.65029
[11] Hansen, P.C.: Rank-Deficient and Discrete Ill-Posed Problems. SIAM, Philadelphia (1998)
[12] Paige, C.C., Saunders, M.A.: LSQR: An algorithm for sparse linear equations and sparse least squares. ACM Trans. Math. Softw. 8, 43–71 (1982) · Zbl 0478.65016
[13] Phillips, D.L.: A technique for the numerical solution of certain integral equations of the first kind. J. ACM 9, 84–97 (1962) · Zbl 0108.29902
[14] Reichel, L., Ye, Q.: Breakdown-free GMRES for singular systems. SIAM J. Matrix Anal. Appl. 26, 1001–1021 (2005) · Zbl 1086.65030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.